Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 23, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Nov 27, 2007, 2:08 AM CST for 27 counties in Kansas. It took effect at Nov 27, 2007, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 2:08 AM CST (08:08 UTC)
- In effect from
- Nov 27, 2007, 12:00 PM CST
- Expired
- Nov 27, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 270808 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 208 AM CST TUE NOV 27 2007 ...STRONG WINDS WILL RETURN TO PART OF SOUTHWEST KANSAS THIS AFTERNOON... .THE PRESSURE GRADIENT WILL TIGHTEN UP THIS AFTERNOON AS A LOW PRESSURE AREA MOVES EAST FROM COLORADO. AS TEMPERATURES WARM INTO THE 50S THIS AFTERNOON...A TEMPERATURE GRADIENT WILL COMBINE WITH THE PRESSURE GRADIENT TO PRODUCE SOUTH TO SOUTHWEST WINDS IN THE ADVISORY CRITERIA. KSZ030-031-043>046-063>066-075>081-085>090-271900- /O.NEW.KDDC.WI.Y.0023.071127T1800Z-071128T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 208 AM CST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH EARLY THIS AFTERNOON...AND GUST AS HIGH AS 40 MPH DURING THE AFTERNOON. WIND SPEEDS WILL DROP OFF TOWARD SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 12
3 follow-up statements
000 WWUS73 KDDC 271813 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1213 PM CST TUE NOV 27 2007 ...STRONG WINDS RETURN TO PARTS OF SOUTHWEST KANSAS THIS AFTERNOON... .THE PRESSURE GRADIENT WILL TIGHTEN UP THIS AFTERNOON AS A LOW PRESSURE AREA MOVES EAST FROM COLORADO. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO ADVISORY CRITERIA IN ADVANCE OF THIS LOW. KSZ030-031-043>046-063>066-075>081-085>090-280000- /O.CON.KDDC.WI.Y.0023.000000T0000Z-071128T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1213 PM CST TUE NOV 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH THIS AFTERNOON WITH GUSTS AS HIGH AS 40 MPH. WIND SPEEDS WILL DROP OFF TOWARD SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 271946 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 146 PM CST TUE NOV 27 2007 ...STRONG WINDS RETURN TO PARTS OF SOUTHWEST KANSAS THIS AFTERNOON... .THE PRESSURE GRADIENT WILL TIGHTEN UP THIS AFTERNOON AS A LOW PRESSURE AREA MOVES EAST FROM COLORADO. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO ADVISORY CRITERIA IN ADVANCE OF THIS LOW. KSZ061-062-074-084-280000- /O.EXA.KDDC.WI.Y.0023.000000T0000Z-071128T0000Z/ HAMILTON-KEARNY-STANTON-MORTON- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ELKHART...RICHFIELD 146 PM CST TUE NOV 27 2007 /1246 PM MST TUE NOV 27 2007/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. SOUTH WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. WIND SPEEDS WILL DROP OFF TOWARD SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-043>046-063>066-075>081-085>090-280000- /O.CON.KDDC.WI.Y.0023.000000T0000Z-071128T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 146 PM CST TUE NOV 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS WILL CONTINUE AT 25 TO 35 MPH THIS AFTERNOON WITH GUSTS AS HIGH AS 40 MPH. WIND SPEEDS WILL DROP OFF TOWARD SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GERARD
000 WWUS73 KDDC 280001 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 601 PM CST TUE NOV 27 2007 ...WINDS WILL CONTINUE TO DECREASE THIS EVENING... .LOW PRESSURE CENTERED OVER COLORADO WILL MOVE EAST INTO KANSAS TONIGHT. THIS WILL HELP DECREASE THE PRESSURE GRADIENT A BIT OVER THE AREA...AND MIXING OF HIGHER WINDS TO THE SURFACE HAS DECREASED AFTER SUNSET. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. KSZ030-031-043>046-061>066-074>081-084>090-280115- /O.EXP.KDDC.WI.Y.0023.000000T0000Z-071128T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 601 PM CST TUE NOV 27 2007 /501 PM MST TUE NOV 27 2007/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON. SOUTHERLY WINDS ACROSS THE AREA HAVE FALLEN TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES. $$ RITTERLING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:15 PM CST, 10 hours 53 minutes earlier.
Area forecast discussion, Nov 26, 3:15 PM CST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CST MON NOV 26 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL BE WINDY CONDITIONS ON TUESDAY AND TEMPERATURES BEHIND THE FRONT ON WEDNESDAY. THE 12Z UA ANALYSIS SHOWED A WEAK SHORTWAVE TROUGH APPROACHING THE CENTRAL PLAINS THIS AFTERNOON. THIS WAVE WAS BRINGING A FAIRLY DENSE PATCH OF CIRRUS TO MUCH OF SOUTHWEST KANSAS THIS AFTERNOON. BASED ON EXTRAPOLATING THE SOUTHEAST MOVEMENT OF THE WAVE, CLOUDS SHOULD BE DECREASING ACROSS THE CWA LATE THIS AFTERNOON AND SHOULD BE MOSTLY CLEAR TONIGHT. FOCUS THEN SHIFTS TO THE NEXT WAVE THAT IS CURRENTLY APPROACHING THE PACIFIC NORTHWEST. THE NAM AND GFS INITIALIZED REALLY WELL WITH THE STRENGTH OF THE WINDS IN THE JET MAX OVER THE NORTHEAST PACIFIC THIS MORNING. BOTH MODELS BRING THIS SYSTEM SOUTHEAST ACROSS THE ROCKIES ON TUESDAY AND OUT OVER THE CENTRAL HIGH PLAINS BY WEDNESDAY MORNING. AS THE SYSTEM APPROACHES TOMORROW, SURFACE LOW PRESSURE WILL DEEPEN IN THE LEE SLOPES OF THE ROCKIES WITH A LOW LEVEL PRESSURE GRADIENT TIGHTENING UP OVER THE CENTRAL HIGH PLAINS. 850 WIND PROGS FROM THE MODELS SUGGEST THAT WINDS COULD BE REACHING ADVISORY CRITERIA SPEEDS BY TUESDAY AFTERNOON. NAM AND NGM MOS GUIDANCE DOES NOT SUGGEST THIS ALTHOUGH THE MAV MOS DOES. DUE TO SOME UNCERTAINTY AND COLLABORATION RESULTS WITH ADJACENT OFFICES, WILL NOT ISSUE ANY HEADLINES AT THIS TIME BUT WILL LET LATER SHIFTS TAKE A CLOSER LOOK. THE COLD FRONT PUSHES ACROSS SOUTHWEST KANSAS LATE TUESDAY NIGHT AND SHOULD BE THROUGH ALL OF THE CWA BY MID MORNING WEDNESDAY. THIS SYSTEM WILL NOT HAVE A LOT OF MOISTURE TO WORK WITH AND CHANCES FOR PRECIPITATION ARE LOOKING NEGLIGIBLE. HAVE REMOVED THE MENTION OF FLURRIES FROM THE FORECAST AND DECREASED CLOUD COVER SOMEWHAT DURING THE DAY. HAVE ALSO RAISED TEMPERATURES ON WEDNESDAY A CATEGORY AS MORE SUNSHINE AND A DOWNSLOPE COMPONENT TO THE WINDS WILL HELP WITH THE LOW LEVEL MIXING. DAYS 3-7... QUESTIONS CONTINUE TO LINGER REGARDING THE POTENTIAL FOR A WEEKEND STORM. GFS/ECMWF/CANADIAN APPEAR TO BE SIMILAR THOUGH THE START OF THE PERIOD BE DIVERGE BY WEEKS END. BY THE WEEKEND, GFS/CANADIAN AGREE WITH TROUGH DIVING ACROSS THE WESTERN CONUS WITH H5 LOW NEAR JAMES BAY IN CANADA WHILE THE ECMWF PLACES LOW FURTHER EAST NEAR ST LAWRENCE. ECMWF ALSO ALLOWS HIGH PRESSURE OVER THE GULF TO INFLUENCE RIDGING ACROSS THE CENTRAL CONUS WHILE THE GFS/CANADIAN KEEP THE PATTERN ZONAL ACROSS THE CENTRAL PLAINS THROUGH LATE WEEK. EITHER WAY, MODELS DO AGREE ON A COUPLE OF THINGS. GFS/ECMWF HAVE FRONTAL PASSAGE EARLY WEDNESDAY MORNING WITH SURGE OF ARCTIC AIR ACROSS FA. THERE WILL BE A BRIEF WARMUP BY THURSDAY AS LOW PRESSURE DEVELOPS NEAR THE LEE OF THE ROCKIES. THIS IS EXPECTED TO PUSH WARMER H85 TEMPERATURES BACK ACROSS THE WESTERN FA. THIS WILL NOT LAST LONG AS THE NEXT SURGE OF COLD AIR BLANKETS THE FA. THE FORECAST WILL BECOME VERY TRICKY AT THIS POINT. MODELS DIVERGE ON TIMING REGARDING MOISTURE AND WARM ADVECTION. REGARDLESS, THERE DOES APPEAR AS IF THERE WILL BE MOISTURE RETURN FROM THE GULF. ONCE THE CUTOFF LOW OVER THE BAJA STARTS ITS TRACK EAST, SUBTROPICAL JET WILL USHER IN A UPPER LEVEL MOISTURE. GFS BRINGS WARM FRONT TO KS/OK BORDER OVER THE WEEKEND WHILE ECMWF TAKES THIS WARM FRONT NORTH INTO NE. EITHER WAY, MODELS CONTINUE TO SHOW A ICY EVENT SOMEWHERE ACROSS THE CENTRAL PLAINS. DIFFERENCES EXIST BETWEEN RAIN/SNOW/ICE THUS WILL HAVE TO MONITOR THE TRENDS TO IDENTIFY PRECIP TYPE. GIVEN THIS IS OUT SEVERAL DAYS AND TIMING WILL BE KEY TO PRECIP AMOUNT/TYPE, WILL ONLY MAKE MINOR ADJUSTMENTS TO PREVIOUS FORECAST. && .AVIATION... NO REAL AVIATION CONCERNS OVER THE NEXT 24 HOURS. SCT TO BKN CIRRUS CLOUDS AND LIGHT AND VARIABLE WINDS WILL DOMINATE. SHOULD SEE WINDS INCREASE TOWARD END OF PERIOD AS A LEE TROUGH DEVELOPS. WINDS SHOULD BE OUT OF THE SOUTHWEST AT 15 TO 20 MPH. && .PRELIMINARY POINT TEMPS/POPS... DDC 25 57 29 46 / 0 0 0 10 GCK 25 59 26 45 / 0 0 0 10 EHA 28 63 29 46 / 0 0 0 10 LBL 25 59 29 47 / 0 0 0 10 HYS 23 56 27 44 / 0 0 0 10 P28 26 57 34 48 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/30
Hazardous weather outlook, Nov 26, 4:41 AM CST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 441 AM CST MON NOV 26 2007 KSZ030-031-043>046-061>066-074>081-084>090-271100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 441 AM CST MON NOV 26 2007 /341 AM MST MON NOV 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE INTO SOUTHWESTERN KANSAS FRIDAY NIGHT INTO SATURDAY...POSSIBLY BRINGING SOME WINTER WEATHER TO THE REGION. AT THIS TIME...IT IS NOT CERTAIN IF THE PRECIPITATION WILL BE IN THE FORM OF RAIN...FREEZING RAIN OR SNOW. ALSO...THE TIMING AND THE EXACT PATH OF THIS UPPER LEVEL STORM IS UNCERTAIN. REGARDLESS... IF YOU ARE PLANNING TO TRAVEL OR BE OUTSIDE NEXT WEEKEND...CHECK FOR LATER UPDATES AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/27
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.